MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION® MP?SPIKE KEEL TOWER CEM 2+ - 8+; KNEE INSTRUMENT

MICROPORT ORTHOPEDICS INC. EVOLUTION® MP?SPIKE KEEL TOWER CEM 2+ - 8+; KNEE INSTRUMENT
Model Number E2004028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the instrument was used with the appropriate manor with the required tibial tray and impacted into the bone.Broaching was undertaken but the tibial punch tower seeemed to raise off the tibial base plate.Pushing down the tower the tibial keal was seated and bottomed out.When counting the instruments back into the trays it was noticed that the posteria lateral peg was missing from e2004028.This was after cemented implantation and at the time of sewing up.No metal remnant was seen protruding from or inside the pulse lavaged tibial surface prior to cementing the tibial plate.The patient was xrayed immediately post op to check for the peg remnant.It was not seen in the soft tissue nore was it seen in the bone on an ap & lat but it could obstructed by the metal keel of the tibial plate.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
EVOLUTION® MP?SPIKE KEEL TOWER CEM 2+ - 8+
Common Device Name
KNEE INSTRUMENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key17500122
Report Number3010536692-2023-00150
Device Sequence Number15051042
Product Code FZX
UDI-Device IdentifierM684E20040281
UDI-PublicM684E20040281
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberE2004028
Device Catalogue NumberE2004028
Device Lot NumberCN103106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexUnknown